MAUDE Adverse Event Report: ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX TUBES BLUSELECT SUCTIONAID; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX TUBES BLUSELECT SUCTIONAID; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/810/075
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the cuff leaked after usage.The tracheostomy tube no.7.5 was found to be defective due to leakage in the balloon section.The tube was replaced with a tracheostomy tube no.7, which was functioning properly.The patient remained stable after the replacement procedure.The event occurred at hospital while in use with patient.The issue was resolved by changing to a new product.There was no patient harm/adverse event reported as a result of the event.
 
Additional Manufacturer Narrative
H3: one used sample was received for evaluation.Visual inspection was performed, and no damage or anomalies were observed.In attempts to replicate clinical use the bluselect tube was inflated using an icu medical provided syringe and it was observed that the cuff inflated however it deflated.The tube was reinflated and submerged in an underwater bath to visualize the location of the leak.The leak was observed to be coming from the cuff.Upon further inspection a cut was observed on the cuff.The cut was observed to have straight edges.The customer complaint of leakage was confirmed due to the cut observed.The probable cause of the cut is unknown.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
PORTEX TUBES BLUSELECT SUCTIONAID
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key23353915
Report Number3012307300-2025-11645
Device Sequence Number9075980
Product Code BTO
UDI-Device Identifier15019517077001
UDI-Public(01)15019517077001(17)291108(10)6058733
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number101/810/075
Device Lot Number6058733
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale